Post # 1
I have recently been moved off the full pill due to migraines and have been placed on the mini pill (Progestogen only pill). I started it the last day of my period which was regular, about six days and normal bleeding. Two weeks later I get my period for TEN DAYS!!!! I was taking ponstan (period relief medication) for the pain.
7 days after that stopped I bled again for a day. Not bad bleeding but bright red blood every time I wiped. It turned brown and was gone the next day. Today (Sunday in New Zealand) I have bad cramps and I wiped to find light pink discharge.
I’m sooooooo sick of this! Argh!
Does anybody know what this could be? Is it my body getting used to the new pill? It seems like an awful amount of blood for that! I will probably go see my GP but ut takes a while to get an appointment. Does anybody have any advice?
Thanks in advance!
Post # 3
As someone who has tried probably 10 different pills (or combinations thereof) over the over the last ~13 years, I would recommend that you get yourself to a specialist (gynecologist; not GP). All of the GPs that I saw would suggest that i just hadn’t found the right pill yet but after three different combos with a specialist, she convinced me that exploratory surgery was necessary. They found stage 3 endometreosis. Parts of my endometrium had cemented internal organs in place that are normally free floating. Aside from years of super moody PMS and extreme cramping, I also had some digestive issues that turned out were also related. After having the surgery, which turned into laseroscopy (which was nearly painless by the way — I was back at work the next day and had only minor discomfort compared to the monthly extreme pain I had been facing at that time of the month), I recommend to nearly everyone that I meet with similar problems that they should see a specialist. Had I left it longer or put off the surgery, I would have decreased our chances at fertility and put up with unnecessary pain & PMS feelings for longer than needed.
So I guess that all is point number 1. Point number 2 (sorry for the rant), I would say that no, this doesn’t sound all that typical for getting used to a new pill that is *working* and I would do your best to see someone a few levels higher than a GP.
Post # 4
@FirstComesLoveNZ: It is a common side effect of progestin only pills to have irregular cycles for the first few months.
Post # 5
@sallycakes: Thank you for your answer! Sorry you had to go trough all of that it sounds terrible 🙁